Hi. I started on Cymbalta 30mg back in May 2007 when my mom was dianosed with cancer. I am a nurse and everyone was asking me what to do about her and I was having a hard time dealing with it myself, not to mention dealing with everyone else. Well, my doc started me on Cymbalta and Xanax 0.5 prn and Lunesta 3mg to help me sleep (but that is mainly b/c I work 3rd shift and have problems sleeping before all this started. Well, a few months later I went back and said I didn't feel like it was doing anything. So, he gave me some samples of 60mg and some more 30mg and told me to try the higher dose. So, I know I should have done this but some weeks I would use the 60mg and some weeks the 30mg. I thought it was weird that he told me to do that, but I went ahead and did it. Well, I called this past Tuesday saying I wanted off Cymbalta b/c I had NO motivation to do anything. I actually felt more depressed than before I even started it. So, he started me on Wellbutrin XL 150mg daily. BUT, i am have AWFUL withdrawal effects from Cymbalta. I know you're supposed to taper down, but I thought maybe since I was starting a new med i wouldn't experience withdrawals (esp since they are both SNRI---not SSRI). How long is this withdrawal gonna take? The only thing getting me through it is taking benadyl and my xanax. But at this rate I will run out of my Xanax since I'm having to use it like 2 or 3 times a day d/t these withdrawals. I'm also still taking Lunesta 3mg to help me sleep....but sometimes that doesn't even work and I feel like I need to take 2. I feel like I'm turing into one big druggie and that's the LAST thing I want. I just wanted to sleep like a normal person, and a little help getting through the devestating news of my mom's cancer so I could be the strong one that everyone came to with their questions since I'm a nurse. So, basically, do you think I'm on too many medications? And how long will the Cymbalta withdrawals last as I'm starting this new med?
i dont know enough about anti ds to help. i feel like you, i dont want to become a walking drug cabinet. i think we just have to try different stuff and see what works for us. i tried cymbalta for 5 days and hated it, tried effexor xr for 4 days hated it. i dont think a pill is always the answer, sometimes life is just sad and we need to feel it.
Sometimes it takes time for us to answer. Hve you considered going off 3rd shift. when we are depressed shift work reeally messes with your circadian rhythms.It is very imprtant for us to get our regular rest to keep the depression at bay. alos exercise like walking will get those seritonin levels up so perhaps you may not need meds.
How is your mom doing? sometimes I think it is harder for us to watch a loved one go through than if we had the illness ourselves. My family suffered terribley when I went through thryoid cancer last year. be sure you take time to care for yourself.I know it is hard to do but if you dont care for yourself ,it is hard to care for others.
Let me know how you are and anytime you wnat to talk I will be here. you mom is in my prayers
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.